Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Losing much weight
    avatar
    fourtyfourcounting posted:
    I am 44, eat 4-5 big meals a day, and losing weight fast. I am prior military and have always been very active my whole life. Along with weight loss my eyes are getting worse and seems like just overnight. Is cancer a possibility?
    Reply
     
    avatar
    bigred53 responded:
    Have you been to the doctor and had a physical including blood work lately?

    Before I was officially diagnosed with Type 2 diabetes I lost a lot of weight and I was eating everything in sight. I was also drinking gallons of water (it seemed). My eyesight also got a little strange too.

    I am not a medical professional but IMO I think there is a strong possibility that you are a Type 2 diabetic. A simple blood test can confirm whether you are or aren't. Additionally a person does not have to be overweight to have Type 2 diabetes.

    Get checked out. I wish you much luck. Type 2 diabetes is very controllable with the right medication and proper diet and exercise.

    Michelle
     
    avatar
    fourtyfourcounting replied to bigred53's response:
    Hmmm. I do drink and drink and drink. Never seems to be enough. Did your eyes get better? In 44 years I have only known my 17 year old niece to have diabetes. I have begun exercises like treadmill. Im just freaking out. Thank you for sharing the information and best of luck to you also.
     
    avatar
    bigred53 replied to fourtyfourcounting's response:
    After I was diagnosed and got medication and my sugar numbers started going down my eyes got worse for a while. It takes your eyes a while to get used to less sugar in the blood. My blood sugar was over 400 at the time I was diagnosed - way too high. I was lucky in that I had a co-worker who told me what would happen with my eyes. They returned to normal after a month or so. Don't go running to the optomitrist right away because you could be wasting your money.

    You could always go to Wal-Mart and get one of their glucose meters and test strips. First thing in the morning your Fasting Blood Glucose (FBG) should be under 100. I test before I even get out of bed. Then test two hours after a meal and your bg should be 140 or under. These numbers are for non-diabetics. Since I've been at this for almost eight years and medicated my numbers are within range most of the time.

    It really does sound to me like you have all of the symptoms of Type 2 diabetes so make an appointment with your doctor and get tested. If it turns out that you are diabetic go over to the Diabetes Community here on WebMd and you will get lots of help and good information. That is where I learned the most.

    Good luck to you!!

    Michelle


    Spotlight: Member Stories

    Hi, my name is Brittany. I was raised in an emotionally, verbally, and physically abusive household. I just moved out of that household a year ago (I&...More

    Helpful Tips

    How to more easily read discussions
    Exchanges provide a more dynamic way to keep up with ongoing discussions. But If you're finding how discussions and responses are ... More
    Was this Helpful?
    11 of 22 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.